Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 304, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Dec 9, 2009, 2:24 PM EST for Bryan County, Chatham County, Effingham County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2009, 2:24 PM EST (19:24 UTC)
- Expired
- Dec 9, 2009, 3:00 PM EST
- In force
- 36 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 1:00 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Dec 9, 1:00 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
100 PM EST WED DEC 9 2009
.SYNOPSIS...
A COLD FRONT WILL SHIFT ACROSS THE AREA TODAY. SURFACE HIGH PRESSURE
WILL BUILD INTO THE REGION TONIGHT THROUGH FRIDAY. LOW PRESSURE
WILL ADVANCE NORTHEAST NEAR THE SOUTHEAST COAST SATURDAY INTO
SUNDAY...AS A WEDGE OF HIGH PRESSURE PREVAILS INLAND. HIGH
PRESSURE WILL REBUILD OVER THE AREA MONDAY...WITH A COMPLEX STORM
SYSTEM THEN EXPECTED TO IMPACT THE REGION THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SATELLITE IMAGERY AND DEWPOINT ANALYSIS SHOWS THE COLD FRONT
STRETCHING FROM CENTRAL GEORGIA...SOUTHWEST INTO SOUTHERN ALABAMA.
THE WARM FRONT HAS LIFTED NORTH...PLACING THE FORECAST AREA WITHIN
STRONG WARM ADVECTION AND BREEZY SOUTHWEST FLOW. CONSIDERING THAT
THERE COULD BE PERIODIC BREAKS IN THE CLOUD COVER AHEAD OF THE
COLD FRONT...TEMPERATURES COULD RISE TO AN UNSEASONABLY WARM RANGE
OF THE MID TO UPPER 70S. INCREASED MIXING WITHIN BREAKS IN THE
CLOUDS WILL CONTINUE TO BRING WINDS DOWN TO THE SURFACE FROM A ROBUST
LOW LEVEL 50 TO 60 KT JET. WILL THUS MAINTAIN THE ONGOING WIND
ADVISORY FOR THE NORTHERN TWO THIRDS OF THE FORECAST AREA.
STRONG TO SEVERE SHOWERS/THUNDERSTORMS THAT DEVELOPED TO THE WEST
AND PRODUCED DAMAGING WINDS DISSIPATED ONCE ENTERING SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA. CANCELED THE TORNADO WATCH
BEFORE 10 AM AS A RESULT OF THE NEAR TERM RADAR TRENDS. RAIN
CHANCES FOR THE REMAINDER OF THE AFTERNOON WILL BE A LITTLE TRICKY
TO PIN DOWN. 12Z NAM SUGGESTS THAT SHOWERS/THUNDERSTORM COULD PUSH
BACK INTO SOUTHEAST GEORGIA COUNTIES EARLY IN THE AFTERNOON HOURS.
RADAR AND SATELLITE IMAGERY SHOW A LINE OF CONVECTION DEVELOPING
ACROSS THE FLORIDA PANHANDLE ON THE SOUTHERN EXTENT OF THE
EASTWARD PROGRESSING COLD FRONT...WHERE SURFACE DEWPOINTS REMAIN
IN THE UPPER 60S. THE NAM COULD BE CAPTURING THIS
SHOWER/THUNDERSTORM POTENTIAL IN ITS REPRESENTATION OF CONTINUED
RAIN CHANCES SOUTH OF THE SAVANNAH RIVER. HAVE THUS MAINTAINED
CHANCE POPS FOR THE SOUTHEAST GEORGIA COUNTIES INTO THE AFTERNOON
HOURS...WHILE REDUCING POPS TO SLIGHT CHANCE FURTHER NORTH INTO
SOUTH CAROLINA ZONES. CANNOT RULE OUT A LINGERING DAMAGING WIND
THREAT FROM ANY THUNDERSTORM ACTIVITY GIVEN THE IMPRESSIVE LOW
LEVEL WIND FIELDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
THE COLD FRONT IS EXPECTED TO PUSH OFF THE COAST TONIGHT...WITH SOME
COOLER AND DRIER AIR FILTERING INTO THE REGION. THE FRONT MAY STALL
ACROSS FAR SE PORTIONS LATE TONIGHT...AND 12Z MODELS ARE INDICATING
SOME SHOWER ACTIVITY RE-INITIATING WITHIN LINGERING DEEP MOISTURE
JUST BEHIND THE FRONT. DO NOT EXPECT THE CLOUDS TO CLEAR OUT VERY
MUCH...EXCEPT MAYBE FAR INLAND ZONES AS RESIDUAL MOISTURE BELOW
850 MB HUGS THE COAST. COLD ADVECTION SHOULD DROP TEMPS INTO THE
LOWER TO MIDDLE 40S. STRONG COLD ADVECTION CONTINUES ON THURSDAY
WITH SOME CLOUDS REMAINING ACROSS THE SOUTHEASTERN HALF OF THE
AREA. HIGHS WILL ONLY REACH THE UPPER 50S ACROSS THE BOARD.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE WILL SETTLE OVER THE TENNESSEE VALLEY THURSDAY
NIGHT...ALLOWING WINDS TO LIGHTEN AND SKIES TO BECOME MAINLY CLEAR
ACROSS THE AREA. THIS WILL PROMOTE GOOD RADIATIONAL COOLING...WITH
THE POTENTIAL FOR FREEZING CONDITIONS TO DEVELOP ACROSS MUCH OF THE
FORECAST AREA AWAY FROM THE IMMEDIATE COAST. PATCHY TO SCATTERED
FROST WILL ALSO BE A CONCERN INLAND OF THE BEACHES. HIGH PRESSURE
WILL SHIFT OVER THE SOUTHERN MID-ATLANTIC AND CAROLINAS ON
FRIDAY...WITH COOL AND DRY CONDITIONS EXPECTED ACROSS THE REGION.
DEEP LAYERED MOISTURE WILL INCREASE FROM THE SOUTH FRIDAY NIGHT AS
ISENTROPIC LIFT STRENGTHENS ACROSS THE AREA AHEAD OF A WARM LIFTING
FROM THE SOUTH. A GOOD CHANCE OF RAIN IS EXPECTED ACROSS THE
NORTHERN THIRD OF THE FORECAST AREA BY LATE FRIDAY NIGHT...WITH RAIN
BECOMING LIKELY FARTHER SOUTH. LOW TEMPERATURES SATURDAY MORNING
WILL BE IN THE MID TO UPPER 30S INLAND. DESPITE THESE COOL
TEMPERATURES...PRECIPITATION TYPE ISSUES ARE NOT ANTICIPATED AT THIS
TIME GIVEN THE STRENGTH OF WARM AIR ADVECTION ALOFT. MODEL SOUNDINGS
DEPICT A VERY SHALLOW COOL LAYER RIGHT AT THE SURFACE...BUT THE
EXTENT OF WARM AIR ALOFT AND RELATIVELY WARM GROUND TEMPERATURES
SHOULD ELIMINATE ANY THREAT FOR FREEZING RAIN AND/OR SLEET WELL
INLAND.
DEEP LAYERED MOISTURE WILL EXPAND OVER THE REMAINDER OF THE FORECAST
AREA ON SATURDAY...WITH RAIN LIKELY EVERYWHERE AS STRONG ISENTROPIC
ASCENT PERSISTS. THE RAIN WILL ALSO ENHANCE THE WEDGE OF HIGH
PRESSURE INLAND...MAKING FOR A VERY COOL DAY IN WHICH GUIDANCE IS
LIKELY TOO WARM. LOW PRESSURE WILL TRACK ALONG AN INVERTED TROUGH
OFF THE SOUTHEAST COAST ON SUNDAY...WITH ENOUGH MOISTURE IN PLACE TO
WARRANT AT LEAST A SLIGHT CHANCE OF RAIN.
HIGH PRESSURE WILL BRING DRY WEATHER AND MORE SEASONABLE
TEMPERATURES BY MONDAY...BUT IN THIS PROGRESSIVE PATTERN ANOTHER
STORM SYSTEM APPEARS POISED TO IMPACT THE AREA BY TUESDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
HAVE INITIATED BOTH KCHS AND KSAV WITH VFR CONDITIONS...BUT EXPECT
CEILINGS TO LOWER TO MVFR LEVELS THROUGHOUT THE 18Z TAF PERIOD AS A
COLD FRONT AFFECTS THE AREA. MODEL SOUNDINGS SHOW 35 KNOT WINDS JUST
ABOVE THE SURFACE...WHICH WILL CONTINUE TO MIX DOWN TODAY...RESULTING
IN GUSTY WINDS AHEAD OF THE FRONT. HAVE MAINTAINED GUSTS FOR KCHS
THIS EVENING...WHILE DIMINISHING GUSTS AT KSAV AFTER 22Z. THIS
WILL RESULT IN LLWS CONDITIONS FOR KSAV. IF GUSTS DIMINISH AT KCHS
EARLIER THAN EXPECTED...THEN LLWS CONDITIONS WOULD RESULT THERE AS
WELL.
ANOTHER ISSUE FOR THE 18Z TAF PERIOD IS THE TIMING OF PRECIP.
POTENTIAL FOR PRECIP THIS AFTERNOON REMAINS GREATEST ACROSS
SOUTHEAST GEORGIA...AND BASED ON CURRENT RADAR TRENDS HAVE INCLUDED
A TEMPO GROUP OF -RA UNTIL 22Z WITH MVFR VISIBILITIES/CEILINGS FOR
KSAV. CEILINGS WILL MORE THAN LIKELY LIFT TO VFR CONDITIONS LATER
THIS AFTERNOON BUT PLENTY OF LOW LEVEL MOISTURE WILL LINGER INTO THE
OVERNIGHT. THEREFORE HAVE CEILINGS LOWER ONCE AGAIN AT BOTH SITES.
THERE REMAINS POTENTIAL FOR RAIN OVERNIGHT AS WELL BUT TIMING AND
COVERAGE OF PRECIP REMAINS QUITE DIFFICULT. THUS WILL EXCLUDE FROM
THE TAFS FOR NOW. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT
WITH CEILINGS SLOWLY LIFTING TO VFR CONDITIONS BY LATE MORNING.
EXTENDED AVIATION OUTLOOK...PERIODS OF IFR OR LOWER CONDITIONS
POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT...OTHERWISE VFR
CONDITIONS ARE EXPECTED TO PREVAIL.
&&
.MARINE...
LATEST COASTAL OBSERVATIONS REPORT SOLID SMALL CRAFT CONDITIONS
ACROSS THE MARINE ZONES LATE THIS MORNING. ADVISORY LEVEL WINDS
AND SEAS WILL CONTINUE THROUGH THE DAY AS A STRONG 50 TO 60 KT
LOW LEVEL JET REMAINS OVER THE REGION. STRONGEST WINDS WILL OCCUR
OVER THE WARMER WATERS...ESPECIALLY OFF THE SOUTH CAROLINA COAST
AND OFFSHORE GEORGIA WATERS. WINDS AND SEAS ARE EXPECTED TO
DIMINISH/SUBSIDE RAPIDLY TONIGHT AND THURSDAY AFTER THE COLD
FRONT SWEEPS THROUGH THE REGION AND WINDS GO OFFSHORE.
THURSDAY NIGHT THROUGH SUNDAY...A RATHER TIGHT SURFACE PRESSURE
GRADIENT WILL KEEP WINDS ELEVATED THROUGH FRIDAY. SMALL CRAFT
ADVISORY CONDITIONS SHOULD DEVELOP OVER PORTIONS...IF NOT ALL OF THE
COASTAL WATERS...FRIDAY NIGHT INTO SATURDAY AS THE SURFACE PRESSURE
GRADIENT TIGHTENS FURTHER IN RESPONSE TO LOW PRESSURE PASSING OFF
THE SOUTHEAST COAST. ALTHOUGH WINDS WILL BEGIN TO DIMINISH SATURDAY
NIGHT...SEAS WILL REMAIN ELEVATED THROUGH SUNDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR GAZ087-088-101-
118-119.
SC...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR SCZ040-042>045-
047>051.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ350-352.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR AMZ330.
&&Hazardous weather outlook, Dec 9, 11:29 AM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1129 AM EST WED DEC 9 2009 GAZ099-100-114>117-137>141-101100- CANDLER-BULLOCH-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 1129 AM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE AREA TODAY AND COULD INITIATE THUNDERSTORMS THIS AFTERNOON. ISOLATED THUNDERSTORMS COULD BECOME SEVERE...WITH THE MAIN HAZARDS DAMAGING WINDS AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FREEZING TEMPERATURES...COLD HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY NIGHT...AND OVERNIGHT TEMPERATURES COULD FALL BELOW FREEZING FOR A FEW HOURS AT MANY LOCATIONS AWAY FROM THE IMMEDIATE COAST. IN ADDITION...PATCHY TO SCATTERED FROST IS A POSSIBILITY. FREEZE WATCHES...FREEZE WARNINGS OR FROST ADVISORIES MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-101-118-119-SCZ040-042>045-047>051-101100- JENKINS-SCREVEN-EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE- HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1129 AM EST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE AREA TODAY AND COULD INITIATE THUNDERSTORMS THIS AFTERNOON...MAINLY ALONG AND SOUTH OF A LINE FROM BEAUFORT...HAMPTON...AND JENKINS COUNTIES. ISOLATED THUNDERSTORMS COULD BECOME SEVERE...WITH THE MAIN HAZARDS DAMAGING WINDS AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FREEZING TEMPERATURES...COLD HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY NIGHT...AND OVERNIGHT TEMPERATURES COULD FALL BELOW FREEZING FOR A FEW HOURS AT MANY LOCATIONS AWAY FROM THE IMMEDIATE COAST. IN ADDITION...PATCHY TO SCATTERED FROST IS A POSSIBILITY. FREEZE WATCHES...FREEZE WARNINGS OR FROST ADVISORIES MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-101100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1129 AM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 9, 9:01 AM EST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 901 AM EST WED DEC 9 2009 GAZ087-088-099>101-114>116-SCZ042-091430- BULLOCH-CANDLER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-JENKINS-SCREVEN-TATTNALL- 901 AM EST WED DEC 9 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BRYAN...EXTREME SOUTHWESTERN HAMPTON...SCREVEN...JENKINS...BULLOCH...EFFINGHAM... CANDLER...NORTHERN TATTNALL AND EVANS COUNTIES THROUGH 930 AM EST... AT 900 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WESTSIDE TO REIDSVILLE TO 27 MILES WEST OF ALTAMAHA...OR ALONG A LINE EXTENDING FROM WESTSIDE TO REIDSVILLE TO 19 MILES WEST OF PLANT HATCH...MOVING EAST AT 55 MPH. AREAS IN AND AROUND METTER...COLLINS LAKE...HOPEULIKIT...PORTAL... MIDDLEGROUND...BLITCH...DONEGAL...DOVER...GOLOID...WATERS...WILL BE IMPACTED THROUGH 930 AM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Dec 9, 9:26 AM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 926 AM EST WED DEC 9 2009 GAZ100-101-114>116-137-138-091500- BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL- 926 AM EST WED DEC 9 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY... NORTHWESTERN BRYAN...SOUTHEASTERN BULLOCH...SOUTHERN EFFINGHAM... SOUTHERN TATTNALL...SOUTHERN EVANS AND NORTH CENTRAL LONG COUNTIES THROUGH 1000 AM EST... AT 925 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GROVELAND TO 10 MILES WEST OF FIVE POINTS...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF CLAXTON TO 9 MILES EAST OF PLANT HATCH...MOVING EAST AT 70 MPH. AREAS IN AND AROUND DAISY...DANIELS...MENDES...JENNIE...TISON... MIDWAY...IVANHOE...REKA...PINEORA...PEMBROKE...WILL BE IMPACTED THROUGH 1000 AM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Dec 9, 1:31 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 131 PM EST WED DEC 9 2009 GAZ101-116>119-137-138-SCZ047-048-051-091900- BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND LIBERTY-LONG- 131 PM EST WED DEC 9 2009 ...STRONG SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT SOUTH CENTRAL JASPER...CHATHAM...SOUTHWESTERN BEAUFORT...LIBERTY...BRYAN...SOUTHEASTERN EFFINGHAM AND CENTRAL LONG COUNTIES THROUGH 200 PM EST... AT 128 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FAULKVILLE TO 7 MILES WEST OF JONES CREEK...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF SPRINGFIELD TO 9 MILES NORTH OF JESUP...MOVING EAST AT 50 MPH. AREAS IN AND AROUND FAULKVILLE...MELDRIM...COLDBROOK...GOSHEN HILLS...OLEARY...WILLIAMS...LIMEHOUSE...WALTHOURVILLE...LEVY... PRITCHARDVILLE...WILL BE IMPACTED THROUGH 200 PM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE OBJECTS AND GO INSIDE A STURDY SHELTER. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, Dec 9, 1:56 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM FUNNEL CLOUD BLOOMINGDALE 32.13N 81.30W
12/09/2009 CHATHAM GA PUBLIC
FUNNEL CLOUD REPORT IN BLOOMINGDALE.
&&
79The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:57 AM EST | Wind Advisory | CHS | Effingham, Jenkins, Screven | 11 hr |
| Dec 9, 1:42 PM EST | Tornado Warning | CHS | Chatham, Effingham | 33 min |
| Dec 9, 1:49 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, Tattnall | 41 min |
| Dec 9, 2:46 PM EST | Severe Thunderstorm Warning | CHS | Chatham | 29 min |
| Dec 9, 2:58 PM EST | Special Marine Warning | CHS | 62 min | |
| Dec 9, 2:06 PM EST | Tornado Warning | CHS | Beaufort, Jasper | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.